Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have pneumonia and respiratory problem. Taking LEVOFLOXACIN. Need advice on dosage and timings.

I have pneumonia in my left lung myGP prescribed LEVOFLOXACIN gen for levaquin 500 mg for 10 days / once daily. My question because myGP is out tell Monday is a caution: not to take if patient has Myasthenia Gravis . I have the Ocular type and not systemic. And was wondering if I should wait to hear from myGP on Monday or Start as he suggested and stop if I notice symptoms. He wants to take care of the pneumonia because I ve had respiratory problems since Christmas. Any advice would be appreciated. Thanks Tim (male, 46)
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns regarding levofloxacin. Levofloxacin comes as a tablet and a solution (liquid) to take by mouth. It is usually taken once a day. The length of your treatment depends on the type of infection you have. Your doctor will tell you how long to take levofloxacin. The tablet may be taken with or without food. The solution should be taken 1 hour before or 2 hours after eating. Take levofloxacin at around the same time every day. Follow the directions on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take levofloxacin exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor. You should begin to feel better during the first few days of treatment with levofloxacin. If your symptoms do not improve or if they get worse, call your doctor. Regarding the caution about Myasthenia Gravis, stop taking the medication if you have any symptoms that are on the label (about adverse effects) after taking the medications and call you doctor or wait to see him the following day. I hope this helps.

Take care and have a lovely day!
Answered: Mon, 10 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor